Skip to main content
MedVellum
QuestionsVideosPricing

MedVellum

Fellowship exam preparation across every specialty: source-verified topics, questions in every format, and videos.

Product

  • Specialties
  • Questions
  • Videos
  • Exam tools
  • Pricing

Verification & policy

  • Verified register
  • Editorial policy
  • Privacy
  • Terms

Account

  • Sign in
  • Create account
  • Dashboard
  • Account & billing

© 2026 MedVellum. For education only — not a substitute for clinical judgement.

llms.txtPsychiatry LLM catalogSitemap

Paeds Vivasclinical-pharmacology-and-therapeutics

Paeds Vivas · clinical-pharmacology-and-therapeutics

Adverse drug reactions and pharmacovigilance — branching viva

Branching viva on ADR definition and classification, paediatric epidemiology, causality and severity assessment, management of anaphylaxis and severe cutaneous reactions, and the pharmacovigilance reporting pathway.

branching clinical structured oral4 min readVerification in progress

Target exams

RACP General PaediatricsRACP DCEMRCPCH ClinicalRCPSC Pediatrics
On this page
Study tools

Target exams

RACP General PaediatricsRACP DCEMRCPCH ClinicalRCPSC Pediatrics
Prompt
You are the general paediatric registrar reviewing a 7-year-old admitted with a rash that began two weeks after starting lamotrigine. The examiner will test definitions, classification, causality, management and your duty to report.

Opening (warm-up)

Examiner. A 7-year-old is admitted with a rash that began two weeks after starting lamotrigine. Take me through your first thought. [5]

Candidate. My first thought is that any new symptom with a temporal relationship to a newly started medicine puts an adverse drug reaction on the differential. Lamotrigine is an aromatic anticonvulsant with a well-recognised risk of cutaneous reactions, including rare Stevens-Johnson syndrome, and the two-week latency fits. So I would assess the child immediately, stop the lamotrigine, and characterise the rash to separate a benign exanthem from a severe cutaneous adverse reaction. [1]

Paediatrics Fellowship Pro

Continue reading

You have read the opening of this viva. The complete unit — every section and its primary-source references — is part of the Paediatrics Fellowship fellowship library.

Sign in to continueSee pricing
References7ShowHide
  1. [1]Edwards IR, Aronson JK Adverse drug reactions: definitions, diagnosis, and management Lancet (London, England), 2000.PMID 11072960
  2. [2]Naranjo CA, Busto U, Sellers EM, et al A method for estimating the probability of adverse drug reactions Clinical pharmacology and therapeutics, 1981.PMID 7249508
  3. [8]Star K, Sandberg L, Bergvall T, et al. Paediatric safety signals identified in VigiBase Pharmacoepidemiology and drug safety, 2019.PMID 30767342
  4. [9]Hazell L, Shakir SA Under-reporting of adverse drug reactions: a systematic review Drug safety, 2006.PMID 16689555
  5. [5]Gallagher RM, Mason JR, Bird KA, et al Adverse drug reactions causing admission to a paediatric hospital PloS one, 2012.PMID 23226510
  6. [7]Star K, Norén GN, Nordin K, et al. Suspected adverse drug reactions reported for children worldwide: an exploratory study using VigiBase Drug safety, 2011.PMID 21513364
  7. [12]Bracken LE, Nunn AJ, Kirkham JJ, et al Development of the Liverpool Adverse Drug Reaction Avoidability Assessment Tool PloS one, 2017.PMID 28046035
Paediatrics Fellowship Pro

$29/ monthor $279 / year

The complete Paediatrics Fellowship library, every exam format, one subscription.

  • Complete library for one chosen specialty
  • Timed MCQ mock exams and spaced review
  • Clinical cases & cross-table vivas
See pricingSign in
PreviousYouth violence, risky behaviour and injury prevention — branching vivaadolescent-and-young-adult-medicineNextAnalgesics and antipyretics — branching vivaclinical-pharmacology-and-therapeutics